Sotalol and Neuropathy

Hi,

I have been on Sotalol since May last year (2016). Starting in November '16 I noticed my feet getting quite red, I thought it might be my shower doing it. After about 2 months the whole of my foot was red and a ring of red around my ankles, like wearing a short sock, appeared on both feet then a severe burning started on the soles of my feet. The only relief I get is from wearing no shoes and having my feet on ice packs almost all day. Making things worse the burning started in my buttocks as well so sitting has to be on ice gel packs. Adding to this, I live in Australia where 40c summer days do not help even now its winter and they are still burning. Since all of this started I have looked up Sotalol for Neuropathy and I find there are several people who have the same effect from this drug. Is there anyone else that has had a similar experience to that which I am having, and has anything been done to help you?

I have stopped Sotalol and my Cardiologist has replaced it with Metopolol.... lets see what happens now ...

14 Replies

oldestnewest
  • That doesn't sound good. All I know is that Sotolol is no longer recommended for lone AF in the U.K.

  • I am glad the UK have woken up to this drug, maybe Australia might follow.

  • Can I ask ?Are you diabetic ? I have had simula in the past with diabetes, but that was prior to AF diagnosis, and I have been on Sotolol for about a year and not had any signs of it coming back.

    Sounds horrible what your going through so hope you get a solution soon

  • Yes diet controlled type 2. I have a really good control of diabetes. My doctor is surprised that I have this neuropathy. He told me that as it is all one sided he thinks it is caused by two spinal operations I have had in the past. I did not have any neuropathy until starting Sotalol - 3 months after taking my first Sotalol,all of this started.

  • Sotalol is a nasty drug and no longer used in UK for treating AF as it has too many potentially nasty side affects. I'm amazed you put up with it for so long before challenging your doctor. I do hope things improve for you now but please do read up on AF )AG Association main website as there are many other suitable treatments.

  • I am not surprised that it has been withdrawn in the UK, I hope it will have the same happen here...it is a very bad drug.

  • Hi BobD

    I was put on 40mg of Sotolol when my Pacemaker was fitted. I get aching legs but what are the serious side effects.

  • It is still used Bob, I have been put on it recently because I tolerated it before and am in Scotland.

  • Just replied and it's vanished so trying it out

  • I have been AF free since starting Sotolol apart from once when they upped my dose. I have had no side affects to my knowledge. I suffer with really fast AF because of my anxiety because I panic so much, but the Sotolol is keeping it at bay.

  • Sounds like erythromelilgia, I think I read it's a possible side effect, but not common.

  • Thanks for that. I am also aware of it being a possible erythromalagia. Have a test end of this month.Once again though, it all started after Sotalol.

  • I am on 320mg of sotalol a day for my PAF I have not had any of the symptoms you describe. But does not seem to stop my AF. I have a pacemaker implanted this is why I they can give me such a high dose. My EP says in my case the only other drug they can offer me is Amiodarone which they said had several side affects and that I would be better off to stay on sotalol.

  • Amiodoronee is also full of BAD side Effects. Yes, in your casr Sotalol is probably the right one for you. I wish we could get a more natural approach to AF and get away from these drugs.

You may also like...